MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RESCUENET; RETRIEVAL NET

BOSTON SCIENTIFIC CORPORATION RESCUENET; RETRIEVAL NET
Model Number DGN-538-5
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter's address is (b)(6).(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rescuant retrieval net was prepared for use during a procedure performed on (b)(6) 2020.According to the complainant, during preparation and outside the patient, a hair-like foreign object was found inside the sterile pouch of the device before it was unpacked.The procedure was completed with another rescuant retrieval net.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's address is (b)(6).Block h6: problem code 2969 captures the reportable event of foreign material present in device packaging.Block h10: investigation results a rescuenet retrieval net was received for analysis.Visual inspection of the returned device revealed a hair inside the sealed package.No other issues were noted.Based on the event description, the problem was noticed during preparation and outside the patient.The presence of a foreign object (hair) was confirmed during product analysis and since the complaint investigation findings lead to problems traced to manufacturing process, the most probable root cause classification is manufacturing deficiency.There is an investigation in place to address this issue.A risk review of the rescuenet was completed and confirmed that the event of foreign matter was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a rescuenet retrieval net was prepared for use during a procedure performed on (b)(6) 2020.According to the complainant, during preparation and outside the patient, a hair-like foreign object was found inside the sterile pouch of the device before it was unpacked.The procedure was completed with another rescuenet retrieval net.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
RESCUENET
Common Device Name
RETRIEVAL NET
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9721091
Report Number3005099803-2020-00394
Device Sequence Number10853123
Product Code FDI
UDI-Device Identifier10840253107425
UDI-Public10840253107425
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberDGN-538-5
Device Catalogue Number50937
Device Lot Number0024493892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1